Hail, Traverse
- When
- June 5, 12:35 PM CST
- Where
- Traverse County, 3 mi S of Dumont
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.667, -96.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 5, 9:43 AM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1043 AM CDT THU JUN 5 2003 .UPDATE...CHANGES THIS MORNING TO ATTEMPT TO CAPTURE REALTIME CLOUD/PRECIP SHIELD OVER CWA AS WELL AS ADJUST FOR BETTER INSOLATION OVER EASTERN HALF OF CWA. AS SUCH...TWEAKED MAX T/T/WIND/GUSTS/RH/HI/SKY/WX/POPS/QPF GRIDS AND REPOSTED TO INTERNET. ISC GRIDS ARE OUT. UPDATED FWF ZONES FORTHCOMING SHORTLY. DORN .PREVIOUS DISCO... .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. ITS A BROKEN RECORD...PCPN TIMING...COVERAGE AND AMOUNT ARE THE MAIN FORECAST PROBLEMS. FOR TODAY WILL CONTINUE TO DEAL WITH APPROACHING UPPER LOW. SLIGHTLY COOLER TEMPS ALOFT ASSOCIATED WITH MID LEVEL PERTURBATION...ALONG WITH SFC HEATING SHALL AGAIN ALLOW FOR SCT SHOWER AND THUNDERSTORM ACTIVITY. BEST CHANCE MEASURABLE MIGHT VERY WELL BE OVER EASTERN CWA WHERE MODELS PROG LOW TO MID LEVEL THETAE RIDGE BY LATE AFTERNOON. AFTER LOSS OF DIURNAL HEATING EXPECT THERE TO BE ONLY ISOLATED COVERAGE OF PCPN OVERNIGHT. FRIDAY THROUGH SATURDAY NIGHT TIME FRAME SHOWS MODELS DOING THEIR OWN THING. ETA BY FAR THE FASTEST WITH THE NEXT AND FINAL WAVE THAT MOVES ACROSS AREA EARLY THIS WEEKEND. GFS THE SLOWEST AND MOST INTENSE WITH SFC FEATURES OVER OUR PLAYGROUND. UKMET SOMEWHAT IN BETWEEN. HOWEVER GFS SUPPORTED TO SOME DEGREE BY OLD ECMWF AND NEW CANADIAN...ALBEIT THOSE TWO MODELS ARE TRACKING SYSTEM A BIT FURTHER SOUTH THEN GFS. DID LEAN A BIT TOWARD THE GFS SINCE A SLOWER SOLUTION IS ALMOST ALWAYS THE WAY TO GO. BECAUSE OF THIS DID KEEP HIGH SCT POPS GOING OVER ESPECIALLY SOUTHERN CWA SAT NITE AS SFC WAVE AND UPPER LOW MOVE ACROSS NORTHERN NEBRASKA. AS FOR TEMPS...ONLY MASSAGED A BIT AND ADDED SOME TERRAIN INFLUENCE. WINDS AND CLOUDS ALSO MASSAGED BUT GENERAL IDEA OF PREVIOUS GRIDS PRETTY MUCH KEPT INTACT. TDK .LONG TERM...SUNDAY THROUGH WEDNESDAY TRACK AND SPEED OF UPPER WAVE CURRENTLY EVIDENT ON WV IMAGERY ACROSS NORTHERN ALBERTA WILL BE MAIN CONCERN FOR DAY 4. ETA FILLING LEAD UPPER LOW QUICKER THAN GFS AND THUS IN GFS SOLUTION THE AFOREMENTIONED N ALBERTA WAVE TAKES MORE WESTERLY TRACK BEFORE HEADING EAST. DO THINK ETA MIGHT BE A LITTLE QUICK IN FILLING FIRST UPPER LOW SO HAVE LEANED TOWARD GFS FOR THIS PORTION OF FORECAST. WITH APPROACH OF THIS WAVE...LOW LEVEL KINEMATICS BECOME A LITTLE MORE IMPRESSIVE WITH STRONGER 925-850 HPA FLOW/CONVERGENCE DEPICTED IN MODELS. GFS SOLUTION STILL SHOWING NICE LOW AND MID LEVEL THETA-E RIDGING BACK INTO EASTERN CWA AND STILL APPEARS EASTERN CWA STANDS BEST CHANCE OF PRECIP FOR SUNDAY. STILL PROBABLY NOT LOCKED ONTO FINAL SOLUTION SO WILL KEEP CHANCE POPS UNTIL BETTER RUN TO RUN CONSISTENCY IS ESTABLISHED. LOW CLOUDS MAY LINGER IN EASTERN CWA INTO MONDAY WITH RATHER POOR MIXING FIRST HALF OF DAY WITH LOW LEVEL RIDGE AXIS AND WEAKER LOW LEVEL FLOW. WEAKER WAVES IN LOW AMPLITUDE UPPER RIDGE THEN PASS THROUGH CWA LATE MONDAY INTO TUESDAY BUT NOTHING TO REALLY FOCUS IN ON IN TERMS OF PRECIP POTENTIAL. MORE IMPRESSIVE SHORT WAVE ACROSS WESTERN CANADIAN COAST THEN SHOWS BETTER PHASING WITH VORT ROTATING AROUND CENTRAL CANADIAN UPPER LOW IN CANADIAN/GFS SOLUTIONS FOR WEDNESDAY. THIS SHOULD FINALLY TAKE THIS WESTERN CANADIAN NEGATIVE HEIGHT ANOMALY EASTWARD ON WEDNESDAY PROVIDING BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. INHERITED TEMP GRIDS BLEND NICELY IN COORDINATION GRIDS AND DATA STILL SUPPORTS SLOW MODERATING TREND INTO MID WEEK...SO NO SIGNIFICANT CHANGES MADE. NDM .ABR...NONE.
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1138 AM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE HAIL SMALLER THAN NICKELS...LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY OR TONIGHT. HARDING
The Aberdeen radar (KABR), 156 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366202.